Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 55, NWS Green Bay, WI

July 5, 2011Forest County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 5, 2011, 5:37 PM CDT for Forest County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2011, 5:37 PM CDT (22:37 UTC)
Expired
Jul 5, 2011, 6:09 PM CDT
In force
32 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Forest County, WI

The radar

The Marquette radar (KMQT), 129 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WUUS53 KGRB 052237
SVRGRB
WIC041-052330-
/O.NEW.KGRB.SV.W.0055.110705T2237Z-110705T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
537 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOREST COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 630 PM CDT

* AT 532 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM PRODUCING DAMAGING WINDS.  THIS STORM WAS LOCATED 
  14 MILES SOUTHEAST OF EAGLE RIVER...AND MOVING EAST AT 15 MPH.

  AT 524 PM CDT...TREES AND POWERLINES WERE REPORTED DOWN IN THREE
  LAKES. 

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
  FOREST COUNTY...INCLUDING THE FOLLOWING LOCATIONS NEWALD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4589 8868 4572 8868 4572 8865 4548 8863
      4551 8905 4598 8904
TIME...MOT...LOC 2236Z 290DEG 15KT 4579 8899
WIND...HAIL 60MPH <.75IN

$$

ECKBERG
2 follow-up statements
792 
WWUS53 KGRB 052252
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
552 PM CDT TUE JUL 5 2011

WIC041-052330-
/O.CON.KGRB.SV.W.0055.000000T0000Z-110705T2330Z/
FOREST WI-
552 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOREST
COUNTY UNTIL 630 PM CDT...

AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM
WAS LOCATED 13 MILES NORTH OF CRANDON...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
FOREST COUNTY...INCLUDING THE FOLLOWING LOCATIONS ARGONNE AND NEWALD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4587 8903 4589 8868 4572 8868 4572 8865
      4548 8863 4551 8905
TIME...MOT...LOC 2250Z 290DEG 15KT 4574 8893
WIND...HAIL 60MPH <.75IN

$$

ECKBERG
350 
WWUS53 KGRB 052309
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
609 PM CDT TUE JUL 5 2011

WIC041-052319-
/O.CAN.KGRB.SV.W.0055.000000T0000Z-110705T2330Z/
FOREST WI-
609 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FOREST COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS TO AROUND 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 4587 8903 4589 8868 4572 8868 4572 8865
      4548 8863 4551 8905
TIME...MOT...LOC 2309Z 290DEG 15KT 4571 8882

$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:33 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 5, 2:33 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CDT TUE JUL 5 2011

.SYNOPSIS...TYPICAL SUMMER WX EXPECTED FOR THE NEXT WEEK...WITH
TEMPS AOA NORMAL AND A FEW ROUNDS OF THUNDERSTORMS.

SEASONABLY STG BAND OF WESTERLIES WL PERSIST ACRS THE NRN TIER OF
STATES AND SRN CANADA...N OF SUBTROPICAL RIDGE STRETCHED OUT ACRS
THE SRN CONUS. MEAN TROF POSNS WL BE NR THE WEST COAST AND OVER
THE NERN CONUS. THE ERN TROF SHOULD AMPLIFY A BIT THE NEXT COUPLE
DAYS AS SHRTWV NOW CROSSING THE RGN REACHES THE ERN CONUS...THEN
WEAKEN THIS WEEKEND.

THERE WL BE A FEW CHCS OF RAIN AS WX SYSTEMS PROGRESS THROUGH THE
WESTERLIES. MAX TEMPS SHOULD REMAIN AOA NORMAL.
&&

.SHORT TERM...TNGT AND WED. MAIN FCST CONCERNS CONT TO BE EXTENT
OF TSTMS AND SVR POTENTIAL INTO THE EVENING HOURS.

THE 19Z MSAS SFC ANALYSIS SHOWED A TROF OF LOW PRESSURE OVER ERN
WI...THE PRIMARY CDFNT OVER NW WI AND HI PRES BUILDING INTO THE
NRN PLAINS. LATEST RADAR MOSAIC INDICATED A CLUSTER OF TSTMS OVER
E-CNTRL WI ASSOCIATED WITH THE SFC TROF (AND A SHRTWV TROF ALOFT)
INTERACTING WITH MODERATE INSTABILITY. SO FAR THESE STORMS HAVE
BEHAVED THEMSELVES...BUT POTENTIAL OF ISOLATED SVR IS STILL THERE.
OTHER TSTMS HAVE DEVELOPED OVER NW WI AHD OF THE CDFNT SO THESE WL
NEED TO BE DEALT WITH THIS EVENING.

THE INITIAL SHWRS/TSTMS ACROSS E-CNTRL WI LATE THIS AFTERNOON/EARLY
EVENING WL EXIT INTO LK MI...HOWEVER THE CDFNT TO STILL MOVE THRU
THE FCST AREA DURING THE LATE EVENING OR EARLY MORNING HOURS. WL
NEED TO CARRY POPS THRU THE ENTIRE AREA THIS EVENING AND TAPER
DOWN TO ISOLATED OVER E-CNTRL WI DURING THE LATE NGT HOURS. MIN
TEMPS TO RANGE FROM THE MID 50S N-CNTRL...TO THE LWR-MID 60S
E-CNTRL.

THE HI PRES IS FCST TO MOVE INTO THE WRN GREAT LKS ON WED AND
BRING MORE SUNSHINE...SLIGHTLY COOLER TEMPS AND LESS HUMIDITY TO
NE WI. THIS HI PRES IS FAIRLY WEAK AND WL CONT TO WATCH FOR ANY
PCPN ACTIVITY ALONG THE LKBRZ BNDRY WED AFTERNOON. LOOK FOR MAX
TEMPS TO BE NEAR SEASONAL NORMS FOR EARLY JULY WHICH IS TYPICALLY
IN THE LWR 80S.

.LONG TERM...WED NGT THROUGH NEXT TUE. GENERALLY QUIET WX EXPECTED
EARLY IN THE PERIOD. AT VARIOUS TIMES...MODELS HINTING AT SOME
PCPN OVER NRN WI AS WK FRONTAL BOUNDARY SAGS INTO THE AREA. COULD
MAKE A CASE FOR POPS ACRS THE N THU AND AGAIN FRI. OPTED TO LEAVE
THU DRY RATHER THAN PUT IN SLGT CHC POPS NOW. LATER SHIFTS CAN ADD
IF IT STILL LOOKS LIKE THERE IS SOME PCPN POTENTIAL. PROBABLY A
BETTER CASE CAN BE MADE FOR PCPN ON FRI...AS WK SLY FLOW ON BACK
SIDE OF RETREATING  HIGH WL HAVE A LITTLE MORE TIME TO BRING
MOISTURE NWD INTO THE AREA. SO ADDED CHC POPS TO THE N/NE FRI.
STAYED PRETTY CLOSE TO PREV FCST FOR TEMPS.

WEEKEND SYSTEM LOOKING TO HAVE A LITTLE MORE RAIN-PRODUCING
POTENTIAL THAN YDA. THE WEST COAST TROF WL BE A LITTLE MORE
AMPLIFIED BY LATE THIS WK...RESULING IN MORE OF A WSWLY UPR FLOW
TOWARD THE AREA. IT NOW APPEARS A ROUND OR TWO OF STORMS
DEVELOPING IN ISENT LIFT ZONE AHEAD OF THE UPR SHRTWV COULD AFFECT
THE AREA...WITH MAIN FRONT LIKELY TO COME THROUGH DURING THE
LATTER PART OF THE WEEKEND. SOME INDICATIONS THE FRONT COULD STALL
CLOSE ENOUGH TO CAUSE CHC OF PCPN TO LINGER ACRS THE S INTO EARLY
NEXT WK...BUT AT THIS POINT TRENDED FCST TOWARD THE MORE AMPLIFIED
LOOK OF THE EMCWF WITH THE ERN TROF. THAT SHOULD DRIVE THE FRONT
FAR ENOUGH S TO KEEP RN CHCS S OF THE AREA...AND BRING A COUPLE
DRY DAYS WITH A LITTLE COOLER TEMPS AND LOWER HUMIDITIES.
&&

.AVIATION...SCT TSTMS MAY OCCUR THROUGHOUT NE WI LATE THIS
AFTERNOON THRU THE EVENING HOURS AS A SFC TROF AND CDFNT PUSH THRU
THE STATE. FOR THE MOST PART...VFR CONDITIONS ARE ANTICIPATED.
HOWEVER...BRIEF MVFR CIGS/VSBYS WL OCCUR IN AND AROUND ANY TSTMS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KALLAS/SKOWRONSKI
Hazardous weather outlook, Jul 5, 4:03 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
403 AM CDT TUE JUL 5 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060915-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
403 AM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING...AS A
COLD FRONT MOVES THROUGH THE REGION. THE MAIN THREATS APPEAR TO
BE DAMAGING WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT OF THUNDERSTORMS WILL RETURN SATURDAY THROUGH SUNDAY.
IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER FROM
THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-060915-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
403 AM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...WITH A FEW OF
THE STORMS CAPABLE OF PRODUCING STRONG WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT OF THUNDERSTORMS WILL RETURN SATURDAY THROUGH SUNDAY.
IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER FROM
THESE STORMS.

TSK/MPC

In the hours before

Special weather statement, Jul 5, 5:27 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
527 PM CDT TUE JUL 5 2011

WIZ005-010>012-052330-
FLORENCE-FOREST-ONEIDA-VILAS-
527 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN ONEIDA COUNTY...NEAR THREE
LAKES...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  HILES...              ARGONNE...            ARGONNE...
  NEWALD...             LONG LAKE...          CAVOUR...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

TE

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.